Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 297, NWS Atlanta, GA

June 19, 2006Catoosa County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 19, 2006, 6:14 PM EDT for Catoosa County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2006, 6:14 PM EDT (22:14 UTC)
Expired
Jun 19, 2006, 6:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 192214
SVRFFC
GAC047-192245-
/O.NEW.KFFC.SV.W.0297.060619T2214Z-060619T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA

* UNTIL 645 PM EDT

* AT 612 PM EDT...CATOOSA COUNTY EMERGENCY MANAGEMENT PERSONNEL
  REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
  THIS STORM WAS LOCATED 6 MILES SOUTH OF RINGGOLD...AND MOVING EAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KEITH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3490 8502 3487 8502 3485 8507 3482 8507
      3482 8512 3480 8515 3477 8514 3477 8517
      3492 8519 3495 8499

$$


19
1 follow-up statement
000 
WWUS52 KFFC 192240
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON JUN 19 2006

GAC047-192250-
/O.EXP.KFFC.SV.W.0297.000000T0000Z-060619T2245Z/
CATOOSA GA-
640 PM EDT MON JUN 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY HAS BEEN 
CANCELLED...

AT 634 PM EDT...THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED 
INTO WHITFIELD COUNTY. THUNDERSTORMS ARE NO LONGER OBSERVED IN 
CATOOSA COUNTY.

LAT...LON 3490 8502 3487 8502 3485 8507 3482 8507
      3482 8512 3480 8515 3477 8514 3477 8517
      3492 8519 3495 8499

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 19, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON JUN 19 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
CONVECTION VERY SLOW TO FIRE THIS AFTERNOON. MARGINAL INSTABILITY
AND WEAK LOW LEVEL CONVERGENCE NOT HELPING ANY. WILL BACK OFF TO
JUST ISOLATED THUNDERSTORMS FOR REMAINDER OF AFTERNOON AND EARLY
EVENING. THE WEAK UPPER TROUGH OVER THE AREA MOVES TO THE EAST
DURING NIGHT WITH NORTHWEST DRIER FLOW OVER AREA. HIGH OVER
SOUTH CENTRAL PORTION OF NATION BUILDS EASTWARD SO NEXT TWO DAYS
LOOK HOT WITH LITTLE CHANCE OF PRECIPITATION. SOME VERY ISOLATED
AFTERNOON THUNDERSTORMS NOT OUT OF THE QUESTION THE NEXT TWO DAYS
BUT NOT ENOUGH TO MENTION IN FORECAST. TEMPERATURES IN THE 90S
WILL BE THE RULE TUESDAY AND WEDNESDAY AFTERNOON AND COULD SEE SOME
SPOTTY 100 DEGREE READINGS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
GFS AND ECMWF SHOW SOME TROUGHING OVER THE EAST PORTION OF NATION
LATER IN THE WEEK AND INTO THE WEEKEND. IF THIS IS INDEED THE TREND
THEN A LITTLE MORE MOISTURE WILL BECOME AVAILABLE AGAIN WITH AN INCREASE
IN THE CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THIS SHOULD
ALSO HELP MODERATE TEMPERATURES A LITTLE WITH DAYTIME HIGHS WITH
UPPER 80S TO MIDDLE 90S THE RULE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         69  92  72  94 /  10   5  10  10
ATHENS          66  97  69  98 /  10   5   5  10
GAINESVILLE     67  92  70  95 /  10   5  10  10
ROME            67  97  70 100 /  10   5  10  10
COLUMBUS        71  96  72  98 /  10   5  10  10
MACON           67  96  69  98 /  10   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

38
Hazardous weather outlook, Jun 19, 6:06 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 AM EDT MON JUN 19 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
606 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK UPPER TROUGH WILL MOVE ACROSS NORTH GEORGIA BY LATE
MORNING...WITH A WEAK SURFACE FRONT MOVING ACROSS NORTH GEORGIA BY
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS PORTIONS OF NORTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE SMALL HAIL...WIND
GUSTS TO 45 MILES AN HOUR AND CLOUD- TO- GROUND LIGHTNING. THE MOST
LIKELY LOCATION FOR THUNDERSTORMS WILL BE NORTH OF A LINE FROM
CARROLLTON TO ATLANTA TO GAINESVILLE...MAINLY THIS AFTERNOON AND
EVENING.

.DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO INCREASE SLOWLY. ONLY MINIMAL
INSTABILITY WILL BE PRESENT ACROSS THE REGION THIS AFTERNOON...MAINLY
ACROSS NORTH GEORGIA. THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
TUESDAY THROUGH FRIDAY. SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.